Alert archive / New Mexico / Wind Advisories in 2013
Wind Advisory 16, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Apr 14, 2013, 12:19 PM MDT for Eddy County, New Mexico. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2013, 12:19 PM MDT (18:19 UTC)
- Expired
- Apr 14, 2013, 6:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 6.3 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2276 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
850 WWUS74 KMAF 141819 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 119 PM CDT SUN APR 14 2013 ...A HIGH WIND WARNING REMAINS IN EFFECT FOR THE GUADALUPE MOUNTAINS TODAY... ...A WIND ADVISORY IS IN EFFECT THIS AFTERNOON FOR EDDY COUNTY... ..A HIGH WIND WATCH IS IN EFFECT FOR THE GUADALUPE MOUNTAINS ON MONDAY... .STRONG SOUTHWEST WINDS OVER THE GUADALUPE MOUNTAINS WILL PERSIST THROUGH THE REMAINDER OF THE DAY INTO THE EARLY EVENING HOURS IN RESPONSE TO UPPER LEVEL DISTURBANCE TRACKING ACROSS THE GREAT PLAINS. BECAUSE WINDS WILL STAY GUSTY INTO THE EVENING...HAVE EXTENDED THE HIGH WIND WARNING UNTIL 8 PM MDT. THESE WINDS HAVE SPREAD ACROSS THE PLAINS SO HAVE ISSUED A WIND ADVISORY FOR EDDY COUNTY. HIGH WINDS AREA POSSIBLE AGAIN MONDAY FOR THE GUADALUPE MOUNTAINS...ALTHOUGH INTENSITY WILL BE LESS THAN TODAY/S WINDS. NMZ027-TXZ258-151100- /O.CON.KMAF.HW.W.0017.000000T0000Z-130415T0200Z/ /O.CON.KMAF.HW.A.0016.130415T1200Z-130416T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 1219 PM MDT SUN APR 14 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... * EVENT...HIGH WINDS. * TIMING...TODAY AND MONDAY. * WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 65 MPH. * IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES MAY HAVE TROUBLE MAINTAINING CONTROL THROUGH GUADALUPE PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. && $$ NMZ028-150000- /O.NEW.KMAF.WI.Y.0016.130414T1819Z-130415T0000Z/ EDDY COUNTY PLAINS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP 1219 PM MDT SUN APR 14 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * EVENT...WINDY CONDITIONS. * TIMING...THIS AFTERNOON. * WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS COULD BE BLOWN ABOUT BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Apr 14, 11:35 AM MDT, 44 minutes earlier.
Area forecast discussion, Apr 14, 11:35 AM MDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1235 PM CDT SUN APR 14 2013
.DISCUSSION...
SEE 18Z AVIATION DISCUSSION BELOW.
&&
.AVIATION...
VFR CONDITIONS ARE EXPECTED FOR THE NEXT 24 HOURS. WINDS WILL BE
GUSTY OUT OF THE WEST THIS AFTERNOON. A SLIGHT WEAKENING OF THE
WINDS WILL OCCUR DURING THE LATE AFTERNOON HOURS BEFORE BECOMING
LIGHT DURING THE OVERNIGHT PERIOD. WINDS WILL AGAIN BECOME GUSTY
OUT OF THE SOUTHWEST TO WEST LATE MONDAY MORNING.
&&
PREV DISCUSSION... /ISSUED 328 AM CDT SUN APR 14 2013/
SHALLOW LOW LEVEL MSTR HAS MADE AS FAR W AS SE NM EARLY THIS MORNING
HOWEVER LOOKING AT VWP WINDS WINDS ARE VEERING A FEW KFT AGL. THIS WILL
BE THE GENERAL IDEA OVER THE NEXT 4 DAYS...VEERED FLOW, ERGO DRY. MSTR
WILL BE SWEPT E BY AROUND 18Z TODAY WITH 25KTS AT 85H N OF I-20 FAVORING
BREEZY CONDITIONS ACROSS MUCH OF SE NM/PB. FARTHER W IN THE GDP MTNS
35-40KTS AT 7H SIGNALS POTENTIAL FOR HIGH WINDS AND WILL UPGRADE TO
A HIGH WIND WARNING THERE. 85H TEMPS OF 23-25C WILL RESULT IN WIDESPREAD
HIGH TEMPS IN U80S-L90S. LITTLE CHANGE IN THE SENSIBLE WX MON-WED WITH
HIGH TEMPS TRENDING A DEGREES OR SO HIER. BY TUE THE MID LEVEL FLOW
DOES BACK TO THE SW AS LONG WAVE TROF MOVES THRU THE INTER MTN W. AIR
DOES GET DRIER THOUGH WITH SINGLE DIGIT DWPNTS ACROSS THE TRANS PECOS.
IT WILL BE DOWN RIGHT HOT ALONG RIO GRANDE MON-WED WITH HIGHS AROUND
100-105. GUSTY WINDS IN THE GDP MTNS EACH AFTERNOON AS WELL AND LOW
END HIGH WINDS WILL BE POSSIBLE. HIGH WIND WATCH IS ALREADY IN EFFECT
TO FOR MONDAY AND WILL LEAVE AS IS FOR NOW. WEDNESDAY WILL BE THE STANDOUT
DAY THOUGH WITH 40KTS AT 7H. WED MORNING DRYLINE WILL RETREAT TO CENTRAL
PB AND GFS HAS BEEN PERSISTENT IN DEVELOPING EARLY MORNING PRECIP. MID
LEVEL JET IS STILL PRETTY FAR TO THE W AND FOR NOW WILL DOWNPLAY THE
GFS OUTLIER SOLUTION. ATTENTION TURNS TO THE PASSAGE OF SAID LONG WAVE
TROF AND ASSOCD STRONG COLD FRONT WED NIGHT/THUR AM. ECMWF IS FASTEST
WITH THE ARRIVAL OF THE FRONT AND HAS IT THRU MAF BEFORE 06Z/THUR. STILL
TOO FAR OUT TO GET HUNG UP ON TIMING BUT FOR NOW INITIAL IMPRESSION
IS THAT AN EARLIER ARRIVAL IS MORE LIKELY THAN LATER. 85H TEMPS MOSTLY
BE BLO 10C THUR PM WHICH WILL TRANSLATE TO HIGH TEMPS IN THE U50S-L60S...
ABOUT 30 DEGREES COOLER THAN WED. A LIGHT FREEZE WILL BE POSSIBLE ACROSS
NRN LEA COUNTY FRI AM. GRADUAL WARM-UP FRIDAY UNDERNEATH NW MID LEVEL
FLOW WITH 85H TEMPS ONLY A DEGREE OR 2 WARMER. A MORE NOTICEABLE WARM-
UP SAT/SUN WITH 85H TEMPS BACK CLOSE TO 20C ACROSS THE PB AND L20C
ACROSS SE NM/TRANS PECOS.
FIRE WEATHER...
20 FOOT WIND SPEEDS WILL BE THE DECIDING FACTOR ON WHERE CRITICAL
FIRE WEATHER CONDITIONS OCCUR TODAY THROUGH WEDNESDAY...SINCE
TEMPERATURES WILL BE ABOVE NORMAL AND MINIMUM RH/S 5 TO 10 PERCENT
EACH OF THESE AFTERNOONS. NEEDLESS TO SAY...THE FIRE DANGER
RATING WILL BE VERY HIGH TO EXTREME ALSO. RECOVERY TONIGHT AND
TUESDAY NIGHT WILL BE POOR TO FAIR.
FOR TODAY...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ALONG AND
NORTH OF A MARFA TO PECOS TO MIDLAND TO COLORADO CITY LINE WHERE 20
FOOT WINDS ABOVE 20 MPH SUSTAINED FOR SEVERAL HOURS ARE ANTICIPATED...
WITH HIGHER SPEEDS IN THE GUADALUPE MOUNTAINS. A FIRE WEATHER
WATCH IS IN EFFECT MONDAY FOR LOCATIONS ALONG AND NORTH OF A VAN
HORN TO GUADALUPE PASS TO ANDREWS TO LAMESA LINE...WHERE IT
APPEARS THE HIGHEST 20 FOOT WINDS WILL BE. A SIMILAR AREA IS BEING
EYED FOR CRITICAL FIRE WEATHER CONDITIONS TUESDAY AFTERNOON TOO.
DEPENDING ON THE SPEED OF A STRONG COLD FRONT WEDNESDAY...CRITICAL
FIRE WEATHER CONDITIONS COULD OCCUR OVER PORTIONS OF THE FORECAST
AREA. THERE WILL BE AN ABRUPT SHIFT IN WIND DIRECTION FROM WESTERLY
TO NORTHERLY BEHIND THE FRONT WHEN IT DOES MOVE THROUGH. DRY CONDITIONS
WILL ALSO PERSIST BEHIND THE FRONT DESPITE COOLER TEMPERATURES.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 7 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WARNING UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...RED FLAG WARNING UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR THE
FOLLOWING ZONES... ANDREWS...BORDEN...DAVIS/APACHE
MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...
GUADALUPE MOUNTAINS...HOWARD...LOVING...MARFA PLATEAU...
MARTIN...MIDLAND...MITCHELL...REEVES COUNTY AND UPPER TRANS
PECOS...SCURRY...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
WINKLER.
HIGH WIND WARNING UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS.
FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR THE FOLLOWING ZONES... ANDREWS...DAWSON...GAINES...
GUADALUPE MOUNTAINS...VAN HORN AND HIGHWAY 54 CORRIDOR.
HIGH WIND WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&
99Hazardous weather outlook, Apr 14, 2:31 AM MDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 331 AM CDT SUN APR 14 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-150845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 331 AM CDT SUN APR 14 2013 /231 AM MDT SUN APR 14 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT WESTERLY WINDS OF 35 TO 45 MPH AND GUSTS TO 60 MPH ARE EXPECTED IN THE GUADALUPE MOUNTAINS TODAY. A HIGH WIND WARNING HAS BEEN ISSUED FOR MUCH OF THE DAY...BUT WINDS SHOULD DECREASE THIS EVENING. DRY AND WINDY CONDITIONS WILL AFFECT LOCATIONS ALONG AND NORTH OF A MARFA TO PECOS TO MIDLAND TO COLORADO CITY LINE TODAY. THEREFORE... A RED FLAG WARNING IS IN EFFECT FOR THIS AFTERNOON AND EARLY EVENING. IT WILL BE DRY AND BREEZY AREAWIDE TODAY...BUT WESTERLY WINDS WILL BE STRONGEST IN THE ABOVE LOCATIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WESTERLY WINDS OF 35 TO 45 MPH AND GUSTS TO 60 MPH WILL BE POSSIBLE IN THE GUADALUPE MOUNTAINS MONDAY. A HIGH WIND WATCH REMAINS IN EFFECT FOR MUCH OF THE DAY. CRITICAL FIRE WEATHER CONDITIONS ARE AGAIN EXPECTED TO AFFECT PORTIONS OF THE AREA MONDAY...TUESDAY AND WEDNESDAY DUE TO DRY AND WINDY CONDITIONS. A FIRE WEATHER WATCH IS IN EFFECT MONDAY FOR THE VAN HORN AREA...GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS AND NORTHWEST PERMIAN BASIN. SOME OF THE SAME AREAS COULD BE AFFECTED BOTH TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 2:43 AM MDT | High Wind Warning | MAF | Eddy | 17 hr |
| Apr 14, 3:19 AM MDT | Red Flag Warning | MAF | 16 hr |
Nearby
Wind Advisories in New Mexico, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.